Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 23, 2016, 4:41 PM CDT for Lonoke County, Pulaski County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2016, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 23, 2016, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:55 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 23, 2:55 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 255 PM CDT SAT JUL 23 2016 .Short Term...Tonight through Sunday night Much like yesterday, convection developed rapidly by early afternoon but a little more concentrated over the south versus previous days. Current temperatures are actually running a little behind yesterday but dew points are higher leading to excessive heat warnings around the metropolitan area with a heat advisory covering the remainder of the CWA. The very hot conditions will continue on Sunday and the heat advisory will be continued but the extended period will offer some relief. Strong upper ridge that has been dominating of late is showing some signs of breaking down. Latest moisture channel imagery shows an upper trough over the western high plains that is effectively flattening out this feature. Moisture channel imagery also shows an upper level disturbance along the Tennessee/Mississippi border, on the eastern periphery of the ridge, which is helping to enhance the convection. Precipitation chances will decrease this evening before ramping up again tonight and especially Sunday as the aforementioned upper disturbance drifts southwest through the day. Rain chances will be higher over the south as a result. With PWATS in excess of two inches and light winds aloft, locally heavy rain can not be discounted. Precipitation chances will decrease Sunday night as the disturbance weakens/moves into Texas by Monday morning. && Long Term...Monday through Saturday The gist of the long term period has not changed much. High amplitude upper ridge will have broken down come Monday, thanks to a couple of shortwave troughs making upper flow across the Canadian border more zonal. Afterward the models are in good agreement with building the ridge over the western United States by mid to late week which will offer continued relief from the excessive heat we have seen of late. In addition to the relief in the heat, the pattern change will lead to increased rain chances. This will be a mix of diurnally driven convective tendencies, as well as the possibility of some MCS activity. As such kept rain chances in the forecast during both the daytime and nighttime hours, with the highest chances during the afternoon and evening. One other thing to note about the long term period is that precipitable water values will be fairly high...around or exceeding 2 inches...through the period. With overall weak flow and high PWAT levels, the possibility for flash flooding will be of concern as storms will be efficient rain producers and slow moving. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 96 77 93 76 / 30 20 30 20 Camden AR 99 78 95 74 / 30 30 50 30 Harrison AR 95 76 94 73 / 30 10 30 20 Hot Springs AR 99 78 96 74 / 30 30 40 30 Little Rock AR 101 78 96 76 / 30 30 40 20 Monticello AR 96 78 93 75 / 30 40 60 30 Mount Ida AR 99 76 95 73 / 30 20 30 30 Mountain Home AR 97 76 95 74 / 30 10 30 20 Newport AR 97 77 94 76 / 30 20 40 20 Pine Bluff AR 96 78 93 75 / 30 40 50 30 Russellville AR 99 77 96 75 / 30 20 30 20 Searcy AR 97 77 94 74 / 30 30 40 20 Stuttgart AR 97 77 94 75 / 30 40 50 20 && .LZK Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT Sunday FOR Arkansas-Baxter-Boone- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe- Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. Excessive Heat Warning until 9 PM CDT this evening FOR Faulkner- Lonoke-Pulaski-Saline-White. && Short Term...56 / Long Term...64
Hazardous weather outlook, Jul 23, 11:30 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1130 AM CDT SAT JUL 23 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1130 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT TEMPERATURES TO WARM INTO THE 90S TO AROUND 100 FOR MOST LOCATIONS THIS AFTERNOON. THESE HOT TEMPERATURES...COMBINED WITH ELEVATED HUMIDITY LEVELS...WILL RESULT IN HEAT INDEX VALUES PEAKING FROM 100 TO 110 DEGREES FOR MOST AREAS THIS AFTERNOON. HEAT INDICES WILL EXCEED 110 DEGREES IN AND NEAR THE LITTLE ROCK METROPOLITAN AREA. AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT THROUGH THIS EVENING. TAKE EXTRA PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES. SOME ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE...WITH CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. SOME GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY ALSO BE SEEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HOT AND HUMID CONDITIONS WILL CONTINUE INTO SUNDAY AND POTENTIALLY INTO MONDAY. AFTERNOON HIGHS WILL REMAIN IN THE 90S...MAYBE APPROACHING 100. HEAT INDEX VALUES WILL PEAK OVER 105 DEGREES DURING THE AFTERNOON HOURS. TEMPERATURES WILL SLOWLY DECREASE THROUGHOUT THE WEEK AS RAIN CHANCES INCREASE ACROSS THE STATE. CHANCES FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST STARTING SUNDAY...AND THROUGH PRETTY MUCH MOST OF NEXT WEEK. OTHER THAN CLOUD TO GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN. GIVEN THE SLOW MOVEMENT OF ANY STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/66/56
In the hours before
Special weather statement, Jul 23, 2:44 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
244 PM CDT SAT JUL 23 2016
ARZ047-057-232030-
ARKANSAS AR-MONROE AR-
244 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MONROE AND
NORTHEASTERN ARKANSAS COUNTIES UNTIL 330 PM CDT...
AT 244 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALMYRA...OR 14 MILES EAST OF STUTTGART...MOVING WEST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CHARLES... CROCKETTS BLUFF...
LAWRENCEVILLE...
LAT...LON 3452 9120 3440 9109 3431 9124 3439 9138
3450 9133
TIME...MOT...LOC 1944Z 076DEG 16KT 3441 9131
65Special weather statement, Jul 23, 2:55 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT JUL 23 2016
ARZ034-232045-
WOODRUFF AR-
255 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WOODRUFF COUNTY
UNTIL 345 PM CDT...
AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCCRORY...OR 12 MILES SOUTHEAST OF AUGUSTA...MOVING NORTHWEST AT 5
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PATTERSON... MCCRORY...
MORTON... HOWELL...
HILLEMAN... GRAYS...
WIVILLE... PENROSE...
LAT...LON 3509 9123 3522 9133 3529 9126 3531 9118
3528 9107 3523 9104 3508 9104 3507 9105
TIME...MOT...LOC 1954Z 137DEG 6KT 3520 9116
65Special weather statement, Jul 23, 3:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CDT SAT JUL 23 2016 ARZ046-047-057-232045- ARKANSAS AR-PRAIRIE AR-MONROE AR- 319 PM CDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MONROE...NORTH CENTRAL ARKANSAS AND SOUTHEASTERN PRAIRIE COUNTIES UNTIL 345 PM CDT... AT 319 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROE...OR 8 MILES SOUTHWEST OF CLARENDON. THE STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARENDON... ULM... ROE... ABERDEEN... CASSCOE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3471 9128 3451 9130 3453 9154 3471 9147 TIME...MOT...LOC 2019Z 092DEG 5KT 3461 9141 46
Special weather statement, Jul 23, 3:25 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT SAT JUL 23 2016 ARZ033-232100- WHITE AR- 325 PM CDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WHITE COUNTY UNTIL 400 PM CDT... AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS FROM KENSETT TO NEAR HIGGINSON. THE STORMS WERE NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SEARCY... BALD KNOB... JUDSONIA... KENSETT... HIGGINSON... WEST POINT... GARNER... GRIFFITHVILLE... WALKER... PLAINVIEW IN WHITE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3532 9176 3510 9180 3508 9161 3532 9156 TIME...MOT...LOC 2024Z 007DEG 5KT 3526 9168 3514 9169 46
Special weather statement, Jul 23, 3:57 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
357 PM CDT SAT JUL 23 2016
ARZ044-232130-
PULASKI AR-
357 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 430
PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHENAL VALLEY...OR OVER WEST LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
WEST LITTLE ROCK... MAUMELLE...
SOUTHWEST LITTLE ROCK... PINNACLE MOUNTAIN STATE PARK...
CHENAL VALLEY... FERNDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3468 9241 3473 9255 3476 9255 3476 9256
3477 9256 3486 9251 3481 9234
TIME...MOT...LOC 2057Z 297DEG 4KT 3478 9245
46Special weather statement, Jul 23, 4:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 412 PM CDT SAT JUL 23 2016 ARZ042-054-232145- HOT SPRING AR-GARLAND AR- 412 PM CDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARLAND AND CENTRAL HOT SPRING COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOT SPRINGS. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOT SPRINGS... HOT SPRINGS MEMORIAL FIELD... ROCKWELL... HOT SPRINGS NATIONAL PARK... PINEY IN GARLAND COUNTY... RED OAK... OAKLAWN RACETRACK... LAKE CATHERINE STATE PARK... LAT...LON 3448 9317 3453 9301 3439 9291 3434 9309 TIME...MOT...LOC 2111Z 327DEG 3KT 3445 9305 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 24 min |
| Jul 22, 8:10 PM CDT | Flash Flood Warning | LZK | Izard | 2 hr |
| Jul 23, 11:27 AM CDT | Excessive Heat Warning | LZK | Faulkner, Lonoke, Pulaski, Saline, White | 9 hr |
| Jul 23, 1:33 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 27 min |
| Jul 23, 2:17 PM CDT | Special Weather Statement | LZK | Ouachita | 43 min |
| Jul 23, 2:25 PM CDT | Special Weather Statement | LZK | Perry | 50 min |
| Jul 23, 2:44 PM CDT | Special Weather Statement | LZK | Arkansas | 46 min |
| Jul 23, 2:55 PM CDT | Special Weather Statement | LZK | Woodruff | 50 min |
| Jul 23, 3:19 PM CDT | Special Weather Statement | LZK | Monroe | 26 min |
| Jul 23, 3:25 PM CDT | Special Weather Statement | LZK | White | 35 min |
| Jul 23, 3:57 PM CDT | Special Weather Statement | LZK | Pulaski | 33 min |
| Jul 23, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 38 min |
| Jul 23, 4:12 PM CDT | Special Weather Statement | LZK | Hot Spring | 33 min |
| Jul 23, 5:09 PM CDT | Special Weather Statement | LZK | Faulkner | 36 min |
| Jul 23, 5:32 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 43 min |
| Jul 23, 5:37 PM CDT | Special Weather Statement | LZK | Jefferson | 23 min |
| Jul 23, 6:06 PM CDT | Flash Flood Warning | LZK | Saline | 2 hr |
| Jul 23, 6:17 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.